Tennessee, 2012

Drought in Tennessee, July 3 to 23, 2012

July 3 to 23, 2012 · NWS OHX · 21 events in 21 counties and zones

S. Drought Monitor on Tuesday, July 3rd.

Where it happened

Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

After several weeks of below normal rainfall, drought conditions across several Middle Tennessee counties reached the D2 Severe Drought Classification Criteria as stated in the U.S. Drought Monitor on Tuesday, July 3rd. Though, as the month progressed, the drought conditions across these several counties ended, as ground moisture levels began to approach average levels for this time of year.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 2, 10:40 PM CST, 1 hour 20 minutes earlier.

Area forecast discussion, Jul 2, 10:40 PM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1140 PM CDT MON JUL 2 2012

.UPDATE...FOR 06Z TAFS.

&&

.AVIATION...
UPPER HIGHS CONTINUE TO BREAK DOWN ALLOWING INCREASING CONVECTION
ACROSS THE MID-STATE. ISO STORMS REMAIN POSSIBLE ANYTIME THRU THE
NIGHT BUT STORMS WILL BECOME MORE NUMEROUS IN THE HEAT OF THE DAY
TUES...BUT STILL REMAIN SOMEWHAT LIMITED. WILL USE VCTS AT THIS
TIME BUT CHANCES ARE BETTER CSV. EARLY MORNING MVFR BR/HZ ALSO
POSSIBLE CSV. WINDS COULD GUST AT TIMES TUES. GENERALLY THOUGH VFR
CONDITIONS WILL BE THE RULE.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 2, 4:00 AM CST, 20 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT MON JUL 2 2012

TNZ005>011-022>034-056>066-075-077>080-093>095-031030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
500 AM CDT MON JUL 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ROSE

In the hours before

Local storm report, Jul 2, 6:29 PM CST, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
729 PM CDT MON JUL 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     TSTM WND DMG     2 S MOUNT PLEASANT      35.52N 87.19W
07/02/2012                   MAURY              TN   EMERGENCY MNGR

            A FEW TREES AND A FEW POWERLINES BLOWN DOWN.

&&

21
Local storm report, Jul 2, 6:52 PM CST, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
752 PM CDT MON JUL 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     5 NW MONTEREY           36.18N 85.31W
07/02/2012                   PUTNAM             TN   EMERGENCY MNGR

            TREES DOWN ALONG WOODCLIFF ROAD

&&

11

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

21 drought. Local standard time, as filed.

Drought, Cheatham

When
July 3, 12:00 AM CST to July 9, 11:59 PM CST
Where
Cheatham forecast zone
Reported by
Drought Monitor
Coordinates
36.261, -87.087 (the zone’s center; the record gives no point)

Drought, Clay

When
July 3, 12:00 AM CST to July 9, 11:59 PM CST
Where
Clay forecast zone
Reported by
Drought Monitor
Coordinates
36.551, -85.544 (the zone’s center; the record gives no point)

Drought, Cumberland

When
July 3, 12:00 AM CST to July 16, 11:59 PM CST
Where
Cumberland forecast zone
Reported by
Drought Monitor
Coordinates
35.950, -84.998 (the zone’s center; the record gives no point)

Drought, Davidson

When
July 3, 12:00 AM CST to July 9, 11:59 PM CST
Where
Davidson forecast zone
Reported by
Drought Monitor
Coordinates
36.171, -86.777 (the zone’s center; the record gives no point)

Drought, Macon

When
July 3, 12:00 AM CST to July 9, 11:59 PM CST
Where
Macon forecast zone
Reported by
Drought Monitor
Coordinates
36.532, -86.007 (the zone’s center; the record gives no point)

Drought, Trousdale

When
July 3, 12:00 AM CST to July 9, 11:59 PM CST
Where
Trousdale forecast zone
Reported by
Drought Monitor
Coordinates
36.392, -86.157 (the zone’s center; the record gives no point)

Drought, Wayne

When
July 3, 12:00 AM CST to July 23, 11:59 PM CST
Where
Wayne forecast zone
Reported by
Drought Monitor
Coordinates
35.240, -87.788 (the zone’s center; the record gives no point)

Drought, Lewis

When
July 3, 12:00 AM CST to July 23, 11:59 PM CST
Where
Lewis forecast zone
Reported by
Drought Monitor
Coordinates
35.527, -87.493 (the zone’s center; the record gives no point)

Drought, Lawrence

When
July 3, 12:00 AM CST to July 23, 11:59 PM CST
Where
Lawrence forecast zone
Reported by
Drought Monitor
Coordinates
35.217, -87.396 (the zone’s center; the record gives no point)

Drought, Williamson

When
July 3, 12:00 AM CST to July 23, 11:59 PM CST
Where
Williamson forecast zone
Reported by
Drought Monitor
Coordinates
35.894, -86.899 (the zone’s center; the record gives no point)

Drought, Maury

When
July 3, 12:00 AM CST to July 23, 11:59 PM CST
Where
Maury forecast zone
Reported by
Drought Monitor
Coordinates
35.617, -87.077 (the zone’s center; the record gives no point)

Drought, Giles

When
July 3, 12:00 AM CST to July 23, 11:59 PM CST
Where
Giles forecast zone
Reported by
Drought Monitor
Coordinates
35.202, -87.035 (the zone’s center; the record gives no point)

Drought, Sumner

When
July 3, 12:00 AM CST to July 23, 11:59 PM CST
Where
Sumner forecast zone
Reported by
Drought Monitor
Coordinates
36.469, -86.460 (the zone’s center; the record gives no point)

Drought, Marshall

When
July 3, 12:00 AM CST to July 23, 11:59 PM CST
Where
Marshall forecast zone
Reported by
Drought Monitor
Coordinates
35.469, -86.765 (the zone’s center; the record gives no point)

Drought, Wilson

When
July 3, 12:00 AM CST to July 23, 11:59 PM CST
Where
Wilson forecast zone
Reported by
Drought Monitor
Coordinates
36.155, -86.298 (the zone’s center; the record gives no point)

Drought, Smith

When
July 3, 12:00 AM CST to July 23, 11:59 PM CST
Where
Smith forecast zone
Reported by
Drought Monitor
Coordinates
36.251, -85.957 (the zone’s center; the record gives no point)

Drought, Jackson

When
July 3, 12:00 AM CST to July 23, 11:59 PM CST
Where
Jackson forecast zone
Reported by
Drought Monitor
Coordinates
36.359, -85.673 (the zone’s center; the record gives no point)

Drought, Putnam

When
July 3, 12:00 AM CST to July 23, 11:59 PM CST
Where
Putnam forecast zone
Reported by
Drought Monitor
Coordinates
36.141, -85.495 (the zone’s center; the record gives no point)

Drought, Pickett

When
July 3, 12:00 AM CST to July 16, 11:59 PM CST
Where
Pickett forecast zone
Reported by
Drought Monitor
Coordinates
36.558, -85.075 (the zone’s center; the record gives no point)

Drought, Overton

When
July 3, 12:00 AM CST to July 23, 11:59 PM CST
Where
Overton forecast zone
Reported by
Drought Monitor
Coordinates
36.345, -85.288 (the zone’s center; the record gives no point)

Drought, Fentress

When
July 3, 12:00 AM CST to July 23, 11:59 PM CST
Where
Fentress forecast zone
Reported by
Drought Monitor
Coordinates
36.381, -84.932 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2012Every state in 2012This day in weather historyWarnings in Tennessee, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 402617, 402618, 402620, 402621, 402743, 402747, 402761, 402767, 402768, 402769, 402770, 402771, 402772, 402773, 402774, 402780, 402782, 402783, 402784, 402785, 402786.